Advertisement

Communications in Mathematical Physics

, Volume 119, Issue 2, pp 199–211 | Cite as

Random walk in random environment: A counterexample?

  • Maury Bramson
  • Richard Durrett
Article

Abstract

We describe a family of random walks in random environments which have exponentially decaying correlations, nearest neighbor transition probabilities which are bounded away from 0, and yet are subdiffusive in any dimensiond<∞.

Keywords

Neural Network Statistical Physic Complex System Random Walk Nonlinear Dynamics 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Marinari, E., Parisi, G., Ruelle, D., Windey, P.: Random walk in a random environment and 1/f noise. Phys. Rev. Lett.50, 1223 (1983); and On the interpretation of 1/f noise. Commun. Math. Phys.89, 1 (1983)Google Scholar
  2. 2.
    Luck, J.M.: A numerical study of diffusion and conduction in a 2D random medium. J. Phys. A17, 2069 (1984)Google Scholar
  3. 3.
    Derrida, B., Luck, J.M.: Diffusion on a random lattice: Weak-disorder expansion in arbitrary dimension. Phys. Rev. B28, 7183 (1983)Google Scholar
  4. 4.
    Winter, C. L., Newman, C. M., Neuman, S. P.: A perturbation expansion for diffusion in a random velocity field. SIAM J. Appl. Math.44, 411 (1984)Google Scholar
  5. 5.
    Luck, J. M.: Diffusion in a random medium: A renormalization group approach. Nucl. Phys. B225, 169 (1983)Google Scholar
  6. 6.
    Fisher, D.: Random walks in random environments. Phys. Rev. A30, 960 (1984)Google Scholar
  7. 7.
    Fisher, D.: Random walks in two-dimensional random environments with constrained drift forces. Phys. Rev. A31, 3841 (1985)Google Scholar
  8. 8.
    A number of systems have been analyzed by G. C. Papanicolaou and co-authors, but in all cases the behavior is diffusive in any dimension. For a survey and list of references see his article: Diffusions and random walks in random media. It has appeared in the mathematics and physics of disordered media. Hughes, B. D., Ninham, B. W., (eds). Lecture Notes in Mathematics Vol. 1035, Berlin, Heidelberg, New York: Springer (1983).Google Scholar
  9. 9.
    Durrett, R.: Multidimensional random walks in random environments with subclassical limiting behavior. Commun. Math. Phys.104, 87 (1986)Google Scholar
  10. 10.
    Newman, C. M., Spohn, H., Spencer, T. each pointed this out to usGoogle Scholar
  11. 11.
    de Masi, A., Ferrari, P. A., Goldstein, S., Wick, D.: Invariance principle for reversible Markov processes with application to diffusion in the percolation regime. Contemp. Math.41, 71 (1984)Google Scholar
  12. 12.
    de Masi, A., Ferrari, P.A., Goldstein, S., Wick, D.: An invariance principle for reversible Markov processes. Applications to random motions in random environments, preprintGoogle Scholar
  13. 13.
    Chung, K. L.: Markov chains with stationary transition probabilities. Berlin, Heidelberg, New York: Springer 1967Google Scholar

Copyright information

© Springer-Verlag 1988

Authors and Affiliations

  • Maury Bramson
    • 1
  • Richard Durrett
    • 2
  1. 1.School of MathematicsUniversity of MinnesotaMinneapolisUSA
  2. 2.Department of MathematicsCornell UniversityIthacaUSA

Personalised recommendations